MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a percutaneous nephrolithotomy procedure, a ncircle tipless stone extractor was used through a flexible cystoscope because they could not reach the stone with a rigid nephroscope.It was a large stone stuck in a calyx in the kidney.They were able to get stone out of the calyx but they had to use a lot of force.It was then determined that one of the basket wires had broken.The wire did not separate, from the device.At this point, the stone was still in the kidney.They then gained access with the rigid nephroscope and used a cyber wand to break up the stone and extract the fragments.Another basket was then used to retrieve an additional stone.As reported, there was no adverse effect to the patient due to this occurrence.No unintended part of the device remained inside the patient¿s body and no additional procedures were required.
 
Event or Problem Description
No new event information has been received since the initial report was submitted on 01aug2018.
 
Additional Manufacturer Narrative
Conclusion codes: cause cannot be traced to device (4310).Adverse event related to procedure (4311).Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The customer also supplied a picture.The device was returned tangled together.The device was returned with the handle in the open position.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.A functional test noted the handle does not actuate the basket formation.A visual examination noted the basket sheath, cannulated handle, and support sheath is bent 4 mm from the mlla.The polyethylene terephthalate tubing (pett) could not be measured due to the damage to the device.There are minor kinks in the basket sheath, most likely because of the way the device was returned.One basket wire was found to have pulled out of the distal cannula and is loose.The other three wires are secure.The basket formation is symmetrical.Blood and bio matter noted on the distal cannula, confirming the device is used.A review of the device history record found there were no non-conformances that may have contributed to this event.A complaint history search revealed this complaint is the only one associated with lot number 8198822.Per the instructions for use (ifu), precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have had 1 basket wire pulled free from the proximal cannula that forms the base of the basket.The provided information indicates the basket wire pulled free due to the large force applied to the device during use.Devices are inspected for damage and functionality during manufacturing and prior to packaging, including a pull test of the basket subassembly.Based on the provided information and evaluation of the returned device, the investigation conclusion is: cause cannot be traced to device: adverse event related to procedure.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7739224
Report Number1820334-2018-02189
Device Sequence Number1618821
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)200907(10)8198822
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Catalogue NumberNTSE-030115-UDH-MB
Device Lot Number8198822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1